MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.476S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional classification code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record review was requested.Patient code: surgical intervention was necessary to remove collapsed nail.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a removal and revision surgery on (b)(6) 2018.The patient was initially implanted with (1)12mm/130 deg ti cann troch fixation nail 360mm/right, one (1) 11.0mm ti helical blade and one (1) distal locking screw on an unknown date.The surgeon removed the nail on (b)(6) 2018 due to the nail collapsing and the patient was revised to a cement bipolar nail implant.The removal procedure was completed successfully without any surgical delay.The patient had a less than desirable treatment outcome due to the nail collapsing, but was reported to be fine at the end of the procedure.Concomitant device (s) reported: 11.0mm ti helical blade 95 mm (part # 456.304, lot # h0283791), unknown distal locking screw (unknown part and lot number, qty # 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Manufacturing location: (b)(4), manufacturing date: 18-apr-2016, expiration date: 31-mar-2025 , part #: 456.476s, lot#: h077928 (sterile) - 12mm/130 deg ti cann troch fixation nail 360mm/right - sterile.Quantity 6.Component parts reviewed: 456.314.3 - lock driver tfn, bp 55, lot: h039386 , 456.315.2 - 130 deg lock prong tfn, bp 58, 9907973 , 21069 - raw material lot bp-80 lot - 9857068 received from ati, certificate of test received from ati specialty materials meet certificate of test specification for titanium.Raw material receiving/putaway checklist meet specification.Inspection sheet for inspect / inspect dimensional / final inspection meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7396704
Report Number2939274-2018-51438
Device Sequence Number18858452
Product Code HSB
UDI-Device Identifier10886982228369
UDI-Public(01)10886982228369(17)250331(10)H077928
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number456.476S
Device Catalogue Number456.476
Device Lot NumberH077928
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/25/2018
04/13/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/07/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight76